Alert archive / Washington / Gale Warnings in 2015

Gale Warning 33, NWS Seattle, WA

June 29, 2015

NWS Seattle, WA issued this gale warning at Jun 29, 2015, 6:01 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2015, 6:01 PM PDT (01:01 UTC)
Expired
Jun 30, 2015, 2:00 AM PDT
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WHUS76 KSEW 300101
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
ISSUED BY NATIONAL WEATHER SERVICE PORTLAND OR
601 PM PDT MON JUN 29 2015


PZZ131-132-300915-
/O.UPG.KSEW.SC.Y.0135.000000T0000Z-150630T1200Z/
/O.NEW.KSEW.GL.W.0033.150630T0101Z-150630T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
601 PM PDT MON JUN 29 2015

...GALE WARNING IN EFFECT UNTIL 2 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE HAS ISSUED A GALE WARNING...WHICH IS
IN EFFECT UNTIL 2 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO
LONGER IN EFFECT.

* WIND...WEST 25 TO 35 KNOTS...EASING TO 20 TO 30 KT AFTER
  MIDNIGHT.

* WAVES/SEAS...WIND WAVES 4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
1 follow-up statement
853 
WHUS76 KSEW 300358
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
858 PM PDT MON JUN 29 2015

PZZ131-132-301200-
/O.CON.KSEW.GL.W.0033.000000T0000Z-150630T0900Z/
/O.NEW.KSEW.GL.A.0019.150630T2200Z-150701T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
858 PM PDT MON JUN 29 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT. 

* WIND AND WAVES...WEST 25 TO 35 KNOTS...EASING TO 15 TO 25 KT
  LATE TONIGHT. WESTERLIES WILL PROBABLY RISE TO 25 TO 35 KNOTS
  AGAIN TUESDAY NIGHT. WIND WAVES 3 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 29, 3:07 PM PDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 29, 3:07 PM PDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
ISSUED BY NATIONAL WEATHER SERVICE PORTLAND OR
307 PM PDT MON JUN 29 2015

.SYNOPSIS...SOUTHWESTERLY FLOW ALOFT TODAY AS AN UPPER TROUGH SLOWLY
MOVES NORTHEAST ACROSS THE REGION. THE THREAT OF THUNDERSTORMS WILL
COME TO AN END WITH THE TROUGH PASSAGE. ANOTHER UPPER LEVEL TROUGH
WILL PASS BY TO THE NORTH OF THE REGION ON TUESDAY ENHANCING ONSHORE
FLOW. HIGH PRESSURE ALOFT WILL REBUILD OVER THE PACIFIC NORTHWEST ON
WEDNESDAY FOR A RETURN TO HOT AND DRY CONDITIONS REMAINING INTO THE
HOLIDAY WEEKEND.

&&

.SHORT TERM...SOUTHWESTERLY FLOW ALOFT IS BECOMING MORE WESTERLY
THIS AFTERNOON AS AN UPPER LEVEL TROUGH IS SLOWLY MEANDERING ONSHORE
PER SATELLITE IMAGERY. LATEST VISIBLE SATELLITE IMAGES DEPICT
GENERAL CLEARING OVER THE INTERIOR PORTIONS OF THE FORECAST
AREA...WITH STRATUS REMAINING IN GRAYS HARBOR COUNTY AND CUMULUS
DEVELOPMENT OVER THE OLYMPICS AND CASCADES.  TWO CLUSTERS OF
THUNDERSTORMS OVER THE OFFSHORE AND COASTAL WATERS EARLIER TODAY
CONTINUE TO DEPICT LESS IMPRESSIVE RADAR RETURNS ALONG WITH A SHARP
DECREASE IN DETECTED LIGHTNING. WHILE A FEW SHOWERS ARE NOW REACHING
THE COAST NEAR NEAH BAY...LITTLE TO NO QPF IS ANTICIPATED. DID
INCREASE POPS JUST A LITTLE ALONG THE CASCADES TO ACCOUNT FOR SOME
POTENTIAL FOR A SHOWER OR THUNDERSTORM ALONG THE CASCADES IN THE
NEXT FEW HOURS...WITH SOME DECENT INSTABILITY PRESENT IN THE MODELS.
HOWEVER...SEEMS TO BE ENOUGH OF A CAP TO KEEP THINGS GOING INTO THE
EVENING EXCEPT POSSIBLY IN THE NORTH. INTRODUCED SLIGHT CHANCE
THUNDER FOR THE NORTH WASHINGTON CASCADES THROUGH 06Z...BUT THE
SLOWING MOTION OF THE UPPER TROUGH SEEMS TO PRECLUDE THIS CAPE FROM
BEING ACTUALIZED ELSEWHERE.

FORECAST MODELS IN REASONABLY GOOD AGREEMENT WITH RESPECT TO ANOTHER
SHORTWAVE TROUGH SLIDING INLAND WELL TO THE THE NORTH OF THE AREA
LATE TONIGHT INTO TUESDAY...BRINGING INCREASED ONSHORE FLOW. THIS
WILL RESULT IN SLIGHTLY COOLER TEMPERATURES FOR TUESDAY AND A PUSH
OF MARINE STRATUS INTO THE COASTAL ZONES AND INLAND TO PERHAPS
SEATTLE AND THE CENTRAL STRAIT OF JUAN DE FUCA EARLY TUESDAY MORNING.

HIGH PRESSURE ALOFT REBUILDS OFFSHORE BY WEDNESDAY FOR RELAXING LOW
LEVEL ONSHORE. WITH 500 MB HEIGHTS REBOUNDING TO NEAR 5900
METERS...WILL SEE HIGH TEMPERATURES WEDNESDAY AFTERNOON INTO THE 80S
FOR THE INTERIOR. THURSDAY LIKELY EVEN WARMER WITH TEMPERATURES BACK
TO THE 90S...LIKELY THE WARMEST DAY OF THIS WEEK.

.LONG TERM...FORECAST MODELS REMAIN IN GENERAL AGREEMENT THAT THE
UPPER LEVEL RIDGE WEAKEN SLIGHTLY WITH A FEW UPPER LEVEL SHORTWAVES
PASSING WELL TO THE NORTH OF THE AREA. LOW LEVEL FLOW NEVER APPEARS
TO TURN FULLY OFFSHORE AND WITH HEIGHTS LOWERING A BIT...THINK
TEMPERATURES INLAND WILL LIKELY COOL A BIT BUT REMAIN WELL ABOVE
SEASONAL NORMALS WITH WIDESPREAD 80S OVER THE INTERIOR AND 70S FOR
THE COAST.  CULLEN

&&

.AVIATION...UNSTABLE S FLOW ALOFT WILL CONTINUE OVER W WA TONIGHT
AS A WEAK UPPER LEVEL SHORTWAVE TROUGH JUST W OF THE OREGON COAST
MOVES NE OVER S B.C. BY 03Z. MORE STABLE SW FLOW ALOFT WILL DEVELOP
IMMEDIATELY BEHIND THE SHORTWAVE TROUGH LATER THIS AFTERNOON...THEN
SHIFT TO W TONIGHT AND TUESDAY.

LOW LEVEL ONSHORE FLOW WILL RETURN AGAIN TONIGHT ALLOWING MVFR/IFR
STRATUS TO PUSH FARTHER INLAND OVER PUGET SOUND LATE TONIGHT. THE
STRATUS SHOULD BURN OFF BY 19Z TUESDAY.

KSEA...GOOD VFR CONDITIONS ARE EXPECTED THIS EVENING. SURFACE WINDS
WILL REMAIN SW 5-12 KT THROUGH 06Z. MVFR/IFR STRATUS WILL PROBABLY
REACH THE TERMINAL AROUND 14Z TUESDAY MORNING.

&&

.MARINE...A WEAK SURFACE LOW OFF THE WASHINGTON COAST ASSOCIATED
WITH AN UPPER LEVEL DISTURBANCE WILL WEAKEN AND SHIFT INLAND
TONIGHT. THIS WILL RESULT IN WINDS SHIFTING TO NORTHWEST ALONG LATE
TONIGHT AND TUESDAY. THERMAL LOW PRESSURE INLAND AND HIGH PRESSURE
BUILDING IN FROM THE WEST WILL RESULT IN GOOD WESTERLY WINDS
THROUGHOUT THE STRAIGHT OF JUAN DE FUCA DURING THE AFTERNOON AND
EVENING HOURS THIS EVENING AND AGAIN TOMORROW AFTERNOON AND EVENING.
THE CANADIAN MODEL INDICATES POSSIBLE GALES IN THE CENTRAL AND
EASTERN STRAIT LATE TUE AFTERNOON AND TUESDAY EVENING...WHILE THE
NAM AND GFS ARE NOT AS STRONG. FOR NOW HAVE KEPT WINDS JUST BELOW
GALE.

AS HIGH PRESSURE BUILDS OFFSHORE THE GRADIENTS OVER THE OUTER WATERS
INCREASE TOMORROW EVENING THROUGH WEDNESDAY WITH SMALL CRAFT WINDS
LIKELY. WS

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE

PZ...SMALL CRAFT ADVISORY IN EFFECT FOR THE CENTRAL AND EAST STRAIT
OF JUAN DE FUCA THIS AFTERNOON AND TONIGHT

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:58 PM PDTGale WatchSEW6 hr
Jun 30, 2:52 AM PDTGale WarningSEW24 hr
Jun 30, 2:52 AM PDTSmall Craft AdvisorySEW12 hr
Jun 30, 2:52 AM PDTSmall Craft AdvisorySEW30 hr

Nearby

Gale Warnings in Washington, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.